(3.235.107.209)
Users online: 2255    [ij] [ij] [ij] 
Email id
 

International Journal of Nursing Education and Research
Year : 2020, Volume : 8, Issue : 3
First page : ( 358) Last page : ( 362)
Print ISSN : 2347-8640. Online ISSN : 2454-2660.
Article DOI : 10.5958/2454-2660.2020.00076.9

Kajal Irritant Syndrome -A Case Presentation

Mrs. Karthika P.1, Pratiksha Parmar2, Vasava Nyana3

1MSc Nursing, Associate Professor, Welfare College of Nursing and Midwifery, Bharuch, South Gujarat-392001

2BSc Nursing, Nursing Tutor, Welfare College of Nursing and Midwifery, Bharuch, South Gujarat-392001

3BSc Nursing, Nursing Tutor, Welfare College of Nursing and Midwifery, Bharuch, South Gujarat-392001

*Corresponding Author E-mail: karthi.nsg473@gmail.com

Online published on 10 August, 2020.

Abstract

Kajal irritant syndrome is a one type of infectious syndrome that occurs in the eye due to applying kajal in child's eye. Its due to because of store-bought kajal has high levels of lead and other chemicals like galena, minimum, amorphous carbon, magnetite, and zincite. These chemicals might harm the baby's eyes. Regardless of whether a woman knows how to do make up or not, a kohl pencil or kajal has always been a part of enhancing one's look. With just a few strokes it makes the eyes more charismatic. This was known as ‘Galena eye paint’. Prolonged application may cause excessive lead storage in the body, affecting the brain and bone marrow, causing convulsions and anaemia. Dirty fingers, sharp and uneven fingernails of the caregivers are potentially harmful to the child's eyes. Symptoms may include such as redness, watery eyes itching, irritation and conjunctivitis of the eyes, blephritis, it can be diagnosed by physical examination such as redness of lower eyelid and infection of the ear. Treatment may include painkiller, antibiotics, antihistamines and decongestants. So it is important for the nurses, nursing students to be aware of the kajal irritant syndrome and its adverse effects. So as a nurse we have to educate the mothers related to kajal and its effects and continuing nursing education to be provided to all the nurses regarding the ill effects of kajal.

Top

Keywords

Kajal, galena eye paint, redness, painkiller, nurses knowledge.

Top

  
║ Site map ║ Privacy Policy ║ Copyright ║ Terms & Conditions ║ Page Rank Tool
436,605,119 visitor(s) since 30th May, 2005.
All rights reserved. Site designed and maintained by DIVA ENTERPRISES PVT. LTD..
Note: Please use Internet Explorer (6.0 or above). Some functionalities may not work in other browsers.